Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 18, 2014, 10:33:52 AM

Login with username, password and session length


Members
  • Total Members: 22212
  • Latest: glo9003
Stats
  • Total Posts: 620180
  • Total Topics: 46725
  • Online Today: 216
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: strange moving disssorder, starting meds?  (Read 1447 times)

0 Members and 1 Guest are viewing this topic.

Offline belgium

  • Member
  • Posts: 30
    • jean's blog
strange moving disssorder, starting meds?
« on: July 27, 2006, 03:52:19 PM »
hi all, i'm stuck in a mess at the moment. about two months ago i started to have these strange moving dissorders. my speech was and still is jerky, as wel as my movements  (mainly legs) and i can't write decently anymore. first i thought i suffered a mild stroke, so all the usual tests were done, MRI scan, EEC, blood check and finaly lumbar fluid was taken for further investigation. all the results were blank! the neurologist decided i suffer from "action myoclonus", a dissease of the nervous system. the only problem is, he can not find the reason for this dissease wich usually apppears after a stroke or a viral infection like meningitis, but tests showed i do not suffer from any of these.
now my hiv specialist want's to start me on meds, she thinks hiv is the cause.
i'm stuck, i hoped to stay of meds for a long time, esppecially since my labs remain very good , latest labs (3 weeks ago) CD4 700, viral load 10,000.
whit these numbers is it still possible to suffer from a hiv related infection?
if it isn't working, it must be windows

Offline Moffie65

  • Member
  • Posts: 1,755
  • Living POZ since 1983
Re: strange moving disssorder, starting meds?
« Reply #1 on: July 27, 2006, 06:31:41 PM »
Hi Belgium

Listen, did they do what is called a Crebral Spinal Fluid check?  I don't know what Lumbar fluid is.  If they did, have them check for HIV in the Spinal Fluid.  The accumulation of HIV has been known to cause some problems, but I don't know if it has anything to do with this now.  I don't think the amount of HIV in the blood has anything to do with it, but someone with more medical knowledge will hopefully respond.

In Love and Support.
The Bible contains 6 admonishments to homosexuals,
and 362 to heterosexuals.
This doesn't mean that God doesn't love heterosexuals,
It's just that they need more supervision.
Lynn Lavne

Offline whizzer

  • Member
  • Posts: 363
Re: strange moving disssorder, starting meds?
« Reply #2 on: July 27, 2006, 06:37:08 PM »
Lumbar fluid, if he means the fluid gained from a lumbar puncture,  IS Cerebrospinal Fluid.

Offline Eldon

  • Member
  • Posts: 2,664
Re: strange moving disssorder, starting meds?
« Reply #3 on: July 27, 2006, 07:23:27 PM »
Hello Belgium it is Eldon. It does sound like you had a mini stroke and this may be the cause. However, your doctor did say no to this and now you HIV doctor want's to put you on meds, which is a good thing because right now the virus is a factory and it is reproducing itself over and over.

Now the only way to close down that factory is to go on meds. It is a good thing as the meds surpresses the HIV virus. Now, as far as the nervous condition, you might want to go see a specialist (neurolocal) and have them run further tests on you.

Please by all means keep us posted on your results.


Offline anniebc

  • Member
  • Posts: 5,885
  • AM member since 2003
Re: strange moving disssorder, starting meds?
« Reply #4 on: July 27, 2006, 09:45:18 PM »
Hi belgium

 I'm sorry to hear you  are having problems.

This type of Myoclonus (Action) is normally related to some kind of brain damage due to lack of oxyen or blood flow to the brain...have you had any accidents that would have involved a head injury..or a fall..maybe something that you didn't think much about at the time?.

I have heard of cases like this before that have been treated with Barbiturates (as used in elilepsy) and have had some good results...maybe you need to sit down and talk to your Doc again, because there is obviously something going on...but I really don't think it has anything to do with HIV...but I'm not 100% sure of that, so please don't quote me.

I hope you can get to the bottom of this soon..please keep us posted.

Hugs
Jan :)
-----------------------------------------------------------------------
Never knock on deaths door..ring the bell and run..he really hates that.

Offline belgium

  • Member
  • Posts: 30
    • jean's blog
Re: strange moving disssorder, starting meds?
« Reply #5 on: July 28, 2006, 04:09:07 AM »
some answers, the MRI scan revealed no dammage to the brain ,i suppose if a stroke occurs, it leaves some scars?
my viral load and cd4 remain totaly unchanged.
so i'm stuck now between my neurologist who doesn't believe this is hiv-related, and my hiv therapist who isn't sure but want's to put me on meds, to be on the safe side
at the moment i'm taking valproaic-acid or somethinh like that, a drug mainly used against epileptic seizures, but it isn!t helping me much
if it isn't working, it must be windows

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.